MAUDE Adverse Event Report: COOK INC

COOK INC
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set.(b)(4).The event is currently under investigation.
 
Event or Problem Description
When the nurse went to administer medication for the male patient they found the infusate was leaking out at the catheter attachment junction with the lumen.The medication was omitted, device was removed and patient was discharged.The patient did not require any additional procedure.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, trends, quality control and visual inspection of the returned device was conducted during the investigation.One turbo-ject over-the-wire single lumen peripherally inserted central venous catheter was returned measuring 31 cm in length.A visual examination noted the tubing has partially pulled away from the purple hub.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to address this issue.We will continue to monitor for similar complaints.

Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6244067
Report Number1820334-2017-00029
Device Sequence Number16400407
Product Code LJS
UDI-Device Identifier00827002558847
UDI-Public(01)00827002558847(17)180906(10)7217618
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-OTW-1110
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2017
Supplement Report FDA Received Date06/15/2017
Patient Sequence Number1
Patient Age13 YR
Patient Weight47